Ask a doctor

Had 80 Units of Dysport 9/4. Had Forehead, Eyebrow and Marionette Lines Done. Is It Normal to Be So Numb?

Feels like the Dysport is traveling too far north on my face as I am having numbness in my lower lip and cheek. Feels like I just left the dentist and have been shot up with novicane. Is this normal, is it going to continue to move up? This is my first time doing anything cosmetic. 42 years old, healthy,

Doctor Answers (4)

Numbness after Dysport?

+1

Hi Dionea.  We wonder if the numbness you are describing is actually a heaviness.  We often have patients describe a numbness or heaviness in the forehead after injection because they cannot move these muscles any longer.  

When we ask them to press their finger into the area to see if they can feel it, the answer is always yes.  The difference is that it may feel "heavy" because you are not moving the muscle, but not numb because they still have nerve sensitivity.  Try this test for yourself and if you can still feel the pressure from your finger, it's likely that you are just feeling the heaviness of the muscle inactivity vs. numbness.  Good luck.

Web reference: http://www.celibre.com/dysport-injections-more-info.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Dysport and Numbness

+1

Thank you for your question. Dysport works on relaxing muscle movement. If you are experiencing any concerning side effects, I would recommend contacting your provider. Its possible that the needle may have temporarily bruised a nerve. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I would wait for 2 weeks until the Dysport has settled in for your final effect, but if you're having other symptoms such as numbness on other parts of your body or if this worsens, then I would seek medical attention to rule out other medical conditions. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Numbness after Dysport

+1

I have had several patients note that they had a little numbness at the injection site, but it does not last long.  I suspect it's an anesthetic effect from the bacteriostatic saline used by most people to dilute the Dysport.  I am not aware of Dysport causing true numbness. It does, of course, cause paralysis which is what we want, but if that occurs in the wrong area it may feel like numbness. I would return to your doctor to evaluate.  It's not normal to be so numb.

Woodland Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Feel numb after Dysport

+1

Lots of first time Botox or Dysport people say they feel "numbness". It's usually not the product moving at all, it's the fact that you can't move certain muscles now, and others still move, so it feels very odd to many people at first. If you have any concerns, visit your injector, but my assumption would be that it's just this newness.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.